MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, within a biohazard paper pouch, within a biohazard plastic pouch, within an opened axium prime inner pouch, and within an introducer sheath coil.Damage location details: the introducer sheath was found to be applied correctly, with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was found to be broken at ~4.2cm, with the hypotube detached from the pushwire.In addition, the pushwire was found to be bent within the introducer sheath at ~46.6cm, bent at ~14.8cm and kinked at ~7.7cm from the distal end.The axium prime implant coil was found to be stretched and damaged within the introducer sheath.In addition, the polypropylene filament was intact with the detachable element.The axium prime implant coil was unable to advance out of the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil tip od (outer diameter) was measured to be 0.0109¿, which was found to be within specification (specification 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be.018¿ (0.46mm), which was found to be within specification (specification 0.46mm +0.02m/-0.02mm).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance and was stuck in the sheath.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).  there was no patient involvement.Ancillary devices include an echelon microcatheter.Additional information received reported that the cause of the resistance was not determined.A continuous saline flush had been administered and maintained as indicated in the ifu.The introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22512091
Report Number2029214-2025-01595
Device Sequence Number15639901
Product Code KRD
UDI-Device Identifier00763000313753
UDI-Public(01)00763000313753(17)280106(10)230393702
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number230393702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Initial Report FDA Received Date07/15/2025
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown